On secret sharing with nonlinear product reconstruction
SIAM Journal on Discrete Mathematics , Volume 29 - Issue 2 p. 1114- 1131
Multiplicative linear secret sharing is a fundamental notion in the area of secure multiparty computation and, since recently, in the area of two-party cryptography as well. In a nutshell, this notion guarantees that the product of two secrets is obtained as a linear function of the vector consisting of the coordinatewise product of two respective share-vectors. This paper focuses on the following foundational question, which is novel to the best of our knowledge. Suppose we abandon the latter linearity condition and instead require that this product is obtained by some, not-necessarily-linear "product reconstruction function." Is the resulting notion equivalent to multiplicative linear secret sharing? We show the (perhaps somewhat counterintuitive) result that this relaxed notion is strictly more general. Concretely, fix a finite field Fq as the base field over which linear secret sharing is considered. Then we show there exists an (exotic) linear secret sharing scheme with an unbounded number of players n such that it has t-privacy with t = Ω(n) and such that it does admit a product reconstruction function, yet this function is necessarily nonlinear. In addition, we determine the minimum number of players for which those exotic schemes exist. Our proof is based on combinatorial arguments involving quadratic forms. It extends to similar separation results for important variations, such as strongly multiplicative secret sharing.
|SIAM Journal on Discrete Mathematics|
Cascudo, I, Cramer, R.J.F, Mirandola, D, Padró, C, & Xing, C. (2015). On secret sharing with nonlinear product reconstruction. SIAM Journal on Discrete Mathematics, 29(2), 1114–1131. doi:10.1137/130931886